MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. URETERO-RENO VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. URETERO-RENO VIDEOSCOPE
Model Number URF-V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Complaint, Ill-Defined (2331)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device has not been returned to olympus medical systems corp (omsc).Omsc could not review the service and manufacturing record because the serial number was not provided by the facility.There was no report of patient infection associated with this report.The exact cause could not be determined.
 
Event or Problem Description
On july 04th, 2018, olympus received literature titled ¿steep infundibulopelvic angle (ipa) as a new risk factor for flexible ureteroscope damage and complicated postoperative course¿ that was made in public in european urology.In the literature, long-term hospitalization, or grade 2 or more of clavien-dindo classification was reported as complications, but the number of complications was not reported.The literature reported that a non-olympus ureterorenoscope(flex-x2) and an olympus ureterorenoscope(urf-v) as the endoscopic equipment used for the study.However, the literature did not describe which endoscope model was used in which cases.Since the relationship between the number of complications and the subject device is unclear, olympus submit one medical device report.The abstract of the literature is as follows.[abstract]: introduction &objectives: the increasing number of flexible ureterorenoscopy (furs) procedures, the fragility of devices and their growing repair costs represent a substantial burden for urological departments worldwide.No risk factors of flexible ureteroscope damage have been identified so far.The objective of this study was to investigate the impact of infundibulopelvic angle (ipa) on device damage and on other intra- and postoperative factors such as length of hospital stay (los), surgical complications, stone-free rate (sfr), operation and fluoroscopy time.Materials &methods: in a retrospective monocentric study, ipa was measured based on intraoperative retrograde pyelography (rpg) images taken during furs.All procedures were conducted with modern reusable flexible ureteroscopes: karl storz flex-x2 or olympus urf-v.Statistical analysis was performed in rstudio (version 1.0.136) with the unpaired t-test and mann-whitney u-test.Pearson correlation coefficient (pearson's r) was measured whenever applicable.Results: in total, 382 furs performed between september 2013 and march 2017 were analyzed: 259 (67.8%) for kidney stone surgery, and 123 (32.2%) for diagnostic purposes; of these 38 (9.95%) devices were postoperatively deemed defective.?ipa values were significantly steeper in cases with flexible ureteroscope damage compared to cases without damage (42.76 degrees [sd±16.25] vs.55.89 [sd±18.75], p<0.001).Steeper ipa was significantly associated with the occurrence of clavien-dindo = 2 complications (46.41 degrees [sd±20.17] vs.55.52 [sd±18.64], p=0.004) as well as prolonged hospital stay (48.93 degrees [sd±20.14] vs.55.47 [sd±18.72], p<0.001).No influence on sfr was observed (p>0.05).Ipa did not correlate with operation or fluoroscopy time.Conclusions: steep ipa can be considered the first risk factor predicting both flexible ureteroscope damage and an unfavorable postoperative course.A better understanding of damage mechanisms is key for the proper indications to use costly single-use devices.

Brand Name
URETERO-RENO VIDEOSCOPE
Common Device Name
URETERO-RENO VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key7702002
Report Number8010047-2018-01406
Device Sequence Number805836
Product Code FGB
UDI-Device Identifier04953170287183
UDI-Public04953170287183
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberURF-V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2018
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;